I was recently put on a .2mg pach to wear once a week. and to take an additional .1 mg pill if blood pressure is over 170. My concern is ( i am also taking daily ExForge 10-320 a blood pressure drug also) is it not too much for an elderly over 65yrs ? Also i heard of the REBOUND effect of clonidine. is it possible that the patch gets less effive after a few days, the reason the blood pressure goes very high
I, myself, was once on Clonidine patches. Besides causing a terrible rash they didn't seem to help as much as the pill form. I also had to go up considerably on the dosage. The new drug you are on, Ex-Forge, is a combination of amlopidine and valsartan. It should be working. If you are over 65 you should be on the lowest dose possible, and I would be concerned that this drug, being a combination, is quite costly.
I am not familiar with a rebound effect of clonidine. It is a very effective drug, though it is a rather old one. But, as I said, I've been on it for 2 years now, and until I was put on it my BP was dangerously high. of course, I am on other meds for BP as well, but the clonidine seemed to be just that extra little thing that I needed. Otherwise, the dr just couldn't find an answer to my BP problems, and I am not terribly overweight either.
There are a few people who do not react well to patches, like the transdermal system just isn't as effective for them for some UNKNOWN reason. For this reason, you may find the clonidine pills more helpful.
I hope I've helped. Another good resource is a trusted pharmacist. In fact, those are the ones I go to when I have questions rather than doctors!